Register Now

Login

Lost Password

Lost your password? Please enter your email address. You will receive a link and will create a new password via email.

Login

Register Now

Lorem ipsum dolor sit amet, consectetur adipiscing elit. Morbi adipiscing gravdio, sit amet suscipit risus ultrices eu. Fusce viverra neque at purus laoreet consequa. Vivamus vulputate posuere nisl quis consequat.

Pills Have Stopped Working What Should I do?

Question:

Hi, my name is Saeed I am 69 years old and my wife is 57 years old. I have had a very good sex life but since the last couple of years I am experiencing ED. I have a weak erection which usually does not satisfy my wife. Also since the last 2 years I have had to use Viagra almost all the time, but now since a few months these pills also don’t seem to work, I have a short lived weak erection inspite if taking Viagra. Perhaps I am using counterfeit Viagra ? I have tried Cialis also but to no effect Even at this age my wife is very passionate when aroused, but we are not having any sex as she says she doesn’t get climax with a soft penis I am mildly hypertensive and I take amlodepine / telmisarten combination pill daily, apart from it I don’t take any medicine. What should I do ?

Answer:

Hi Saeed,

High blood pressure over time is one of the most common causes of ED, and to treat erectile dysfunction in such cases, you have to lower high blood pressure. It’s always better to do that through lifestyle changes alone, but since you already on blood pressure medications, I recommend you consult with your doctor to see how’s your blood pressure control is going, and there might be a need to change doses or use other BP drugs (which can help improve your ED).

It’s unlikely that you have been using counterfeit Viagra, since the same problem happened with Cialis as well, but it still very important to make sure you get your medications from a trusted source.
On the other hand, some patients have reported gradual losing the efficacy of Viagra especially after long-term usage (+2 years). However, this loss of Viagra efficacy could be attributed to tachyphylaxis (a form of drug tolerance), or to the progression in organic disease from associated comorbidities and aging.

In the first scenario, stay off oral ED medications for couple of months may help restore the efficacy. Other options may also include increasing the dose (under doctor’s supervision). if we don’t see desired results, then we can use a vacuum erection device (VED) along with ED medications (Viagra or Cialis before sexual activities). However, if that doesn’t work, we then consider adding a daily low-dose of Viagra or Cialis for at least 12 weeks (it shows some benefits in some cases), if it doesn’t work, we then consider alprostadil pellets, injections (intra-urethral and intra cavernosal prostaglandins) or topical alprostadil, and lastly a penile implant.

There are also other options such as Venous constriction devices, shockwave therapy, but again it all depends on your overall health and any medical conditions you may have, and it should be included as part of a systematic treatment program under the supervision of your doctor and not randomly tried.


I hope this answers your question.

About the Author